It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • I am 21 years old and have had POTS for about 3 years

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-22-2007, 01:00 PM   #16
    beeatrice
    Member
    (female)
     
    beeatrice's Avatar
     
    Join Date: May 2007
    Location: chino hills ca usa
    Posts: 70
    beeatrice HB User
    Re: I am 21 years old and have had POTS for about 3 years

    160/100 is not dangerous? How do themeds make you feel? Im so nervous in taking them becasue I hear the are pretty stron and can cause strokes etc which I know any meds all meds have some side effects .. just a lil scared and truth is dont know if it wil help...also do you feel lighteheaded, disoriented dizzy only when you stand up or do you feel it while you sit?

     
    Sponsors Lightbulb
       
    Old 05-22-2007, 06:13 PM   #17
    dreemilyn
    Junior Member
    (female)
     
    dreemilyn's Avatar
     
    Join Date: May 2007
    Location: seaville, nj, usa
    Posts: 35
    dreemilyn HB User
    Re: I am 21 years old and have had POTS for about 3 years

    I feel worse when I stand but I've also had symptoms sitting. I know a few people who take Proamatine and nobodys had any real problems with it. You just need to monitor your blood pressure while on it and I would increase it gradually. Your doctor should take an ultrasound and other tests of your heart to ensure that it's healthy and that everything's okay before you take the Proamatine. I used to be very concerned when my pressure went up that high but my doctor reassured me that high blood pressure only becomes a problem when it's consistent and if your heart isn't in good condition. If I were you, I'd write down a list of questions about it and ask your doctor - that way you'll have more peace of mind about it.

    I take 10mg 3.5 times a day. Some people take more, others much less. It all depends on what your doctor thinks you need.

    For me, the benefits have outweighed the negatives. I no longer faint or get as lightheaded and like I said, my bp is stable now so it was worth it for me.

     
    Old 05-22-2007, 06:28 PM   #18
    beeatrice
    Member
    (female)
     
    beeatrice's Avatar
     
    Join Date: May 2007
    Location: chino hills ca usa
    Posts: 70
    beeatrice HB User
    Re: I am 21 years old and have had POTS for about 3 years

    [thank you.......QUOTE=dreemilyn;2999298]I feel worse when I stand but I've also had symptoms sitting. I know a few people who take Proamatine and nobodys had any real problems with it. You just need to monitor your blood pressure while on it and I would increase it gradually. Your doctor should take an ultrasound and other tests of your heart to ensure that it's healthy and that everything's okay before you take the Proamatine. I used to be very concerned when my pressure went up that high but my doctor reassured me that high blood pressure only becomes a problem when it's consistent and if your heart isn't in good condition. If I were you, I'd write down a list of questions about it and ask your doctor - that way you'll have more peace of mind about it.

    I take 10mg 3.5 times a day. Some people take more, others much less. It all depends on what your doctor thinks you need.

    For me, the benefits have outweighed the negatives. I no longer faint or get as lightheaded and like I said, my bp is stable now so it was worth it for me.[/QUOTE]

     
    Old 06-26-2007, 10:49 AM   #19
    sher66
    Member
    (female)
     
    sher66's Avatar
     
    Join Date: Jun 2007
    Location: Troy, Missouri, USA
    Posts: 50
    sher66 HB User
    Re: I am 21 years old and have had POTS for about 3 years

    Hello I am from Missouri. I just started seeing a Dr. who treats POTS. I am on florinef and Toporal. Now I have been haveing symptoms since I was 15. It took them a while to figure it out. I am now in College, and its hard to get up in the Morinings so i don't have Morning classes. A lot of my friends kind of look at it as a sickness, thinking i am just sick a lot. So i was just wondering how you deal with symptoms, and life.
    Thanks

    Last edited by sher66; 06-26-2007 at 10:50 AM.

     
    Old 07-15-2007, 06:35 PM   #20
    dreemilyn
    Junior Member
    (female)
     
    dreemilyn's Avatar
     
    Join Date: May 2007
    Location: seaville, nj, usa
    Posts: 35
    dreemilyn HB User
    Re: I am 21 years old and have had POTS for about 3 years

    I've had to make alot of adjustments in my life unfortunately since the condition started for me. I don't work or go to school at the moment although recently things have gotten a little better for me for whatever reason so I'm slowly moving toward doing more. I'm glad you found a doctor who specializes in POTS; that will be extremely helpful. For me, the Proamatine has been a real lifesaver - I no longer faint but as I said before I tire easily and feel weak alot of the time. Make sure to load up on salt and drink as much water as you can or Gatorade. The compression stockings are a good idea too. Propping your legs up when you're feeling symptomatic helps. Exercise is important too although alot of people with POTs have trouble tolerating it. Just do as much as you can but don't overdo it...my doctor told me that any type of pool exercise is GREAT for circulation even just walking back and forth in the pool is a good idea. Mornings are rough on me too for whatever reason. I will say though, if I have a day where I don't feel good and sit or lay around all day I tend to feel worse so you do have to push yourself to a certain extent but you have to learn your limits which is really tough in the beginning. Things WILL get better and there is a lot of research going on right now about this. You'll improve within time. ::Hugs::
    I'm part of a support group that has been very helpful to me but I just read that I'm not allowed to post the name of it on here unfortunately.
    Thinking of you!

     
    Old 07-21-2007, 11:36 AM   #21
    sher66
    Member
    (female)
     
    sher66's Avatar
     
    Join Date: Jun 2007
    Location: Troy, Missouri, USA
    Posts: 50
    sher66 HB User
    Re: I am 21 years old and have had POTS for about 3 years

    My doc just took me off of my toprol due to side effects and placed me on Theaodur. It is an asthma medicine tha is suppose to help POTS patients. So far the down side is i feel like i'm on major caffine! Trouble sleeping, etc... Thanks for all the advice! I'm still looking for a support group online!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    POTS Syndrome dallen4 Open to All Other Health Topics 45 08-29-2008 06:55 AM
    i have POTS! no explantion nikigrl8883 Anxiety 21 09-18-2006 08:04 AM
    does anyone else think they have symptoms OF POTS nikigrl8883 Anxiety 24 08-08-2006 05:04 PM
    POTS or HORMONAL PROBLEMS :( nikigrl8883 Anxiety 18 08-02-2006 03:23 PM
    I guess I have POTS AND ADDISON'S! So back on the prednisone.... mngirl Addison's Disease 13 03-31-2005 05:44 PM

    Tags
    florinef, potassium, proamatine, tylenol, xanax, zoloft



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:39 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!